Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 22, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 14, 2019, 7:02 PM CDT for Jackson County, Trempealeau County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2019, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 14, 2019, 8:00 PM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 72 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
564
WUUS53 KARX 150002
SVRARX
WIC053-121-150100-
/O.NEW.KARX.SV.W.0022.190615T0002Z-190615T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
702 PM CDT Fri Jun 14 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northwestern Jackson County in west central Wisconsin...
Northeastern Trempealeau County in west central Wisconsin...
* Until 800 PM CDT.
* At 701 PM CDT, a severe thunderstorm was located near Strum, or 15
miles east of Mondovi, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Osseo around 715 PM CDT.
Other locations impacted by this severe thunderstorm include Hixton,
York, I 94 Exit 98, North Branch, I 94 Exit 105, Hixton Alma Center K
O A and Eleva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4442 9092 4429 9120 4460 9152 4460 9117
TIME...MOT...LOC 0001Z 314DEG 23KT 4460 9137
HAIL...1.00IN
WIND...60MPH
$$
Lawrence3 follow-up statements
685
WWUS53 KARX 150020
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
720 PM CDT Fri Jun 14 2019
WIC053-121-150100-
/O.CON.KARX.SV.W.0022.000000T0000Z-190615T0100Z/
Jackson WI-Trempealeau WI-
720 PM CDT Fri Jun 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN JACKSON AND NORTHEASTERN TREMPEALEAU COUNTIES...
At 719 PM CDT, a severe thunderstorm was located near Osseo, or 12
miles north of Whitehall, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Jackson and northeastern Trempealeau Counties, including
the following locations... Hixton, York, I 94 Exit 98, North Branch,
I 94 Exit 105, Hixton Alma Center K O A and Eleva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4442 9092 4429 9120 4452 9143 4459 9149
4460 9117
TIME...MOT...LOC 0019Z 310DEG 17KT 4455 9128
HAIL...0.75IN
WIND...60MPH
$$
Lawrence384
WWUS53 KARX 150042
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
742 PM CDT Fri Jun 14 2019
WIC053-121-150100-
/O.CON.KARX.SV.W.0022.000000T0000Z-190615T0100Z/
Jackson WI-Trempealeau WI-
742 PM CDT Fri Jun 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN JACKSON AND NORTHEASTERN TREMPEALEAU COUNTIES...
At 741 PM CDT, a severe thunderstorm was located approximately 7
miles south of Osseo, or 10 miles northeast of Whitehall, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Osseo, York, Northfield, Levis, Pigeon Falls, I 94 Exit 98 and
Highway 53 And County E.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4447 9100 4440 9124 4452 9136 4455 9135
4458 9115
TIME...MOT...LOC 0041Z 316DEG 12KT 4449 9121
HAIL...<.75IN
WIND...60MPH
$$
Lawrence894
WWUS53 KARX 150056
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
756 PM CDT Fri Jun 14 2019
WIC053-121-150105-
/O.EXP.KARX.SV.W.0022.000000T0000Z-190615T0100Z/
Jackson WI-Trempealeau WI-
756 PM CDT Fri Jun 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JACKSON AND
NORTHEASTERN TREMPEALEAU COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4447 9100 4440 9124 4452 9136 4455 9135
4458 9115
TIME...MOT...LOC 0055Z 314DEG 23KT 4443 9112
$$
LawrenceWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:53 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 14, 6:53 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 653 PM CDT Fri Jun 14 2019 .SHORT TERM...(This evening through Saturday) Issued at 242 PM CDT Fri Jun 14 2019 Main focus is on thunderstorm potential overnight. Early this afternoon regional radar showed a broad area of showers/isolated thunder over northern WI into MI within broad mid- level warm advection. Additional more scattered showers/thunder persisted to the southwest with low-level moisture transport. At the surface, a convectively enhanced boundary was set up from NW into C WI with the synoptic boundary along the Canadian border. The moisture transport axis and stronger warm advection will continue to be shunted east through the afternoon and evening with lessening coverage of ongoing precip. High res models continue to indicate some redevelopment of storms in northern WI late this afternoon/evening along the surface boundaries. With surface dewpoints mainly in the 50s, CAPE values should remain modest, perhaps up to around 1000 J/kg before waning with loss of heating. Deep layer wind fields are marginal, but 0-3 km shear of around 30 kts is expected. Locally heavy rainfall is possible under any slow- moving storms with moisture transport feeding the low-level boundary, although the background environment isn't particularly favorable for heavy rainfall. As a result, a few strong or an isolated severe storm is possible over northern WI, but overall the threat appears limited in time and space. Without strong forcing, these storms may struggle to survive as they sink south across the area. A few additional showers/storms are possible over parts of northeast IA/southwest WI but with weak CAPE/shear profiles, not expecting strong/severe storms in this area. .LONG TERM...(Saturday night through Friday) Issued at 242 PM CDT Fri Jun 14 2019 Main forecast concerns are on the potential for strong to severe storms Saturday afternoon and evening. Frontal boundary will continue to sag south across the area and looks to stall across portions of southern Minnesota and Iowa and become a warm front later in the day on Saturday. Where this front sets up and how much moisture returns to the region will determine if there will be a severe weather threat Saturday afternoon and evening. A shortwave is expected to move into the region from the northwest Saturday afternoon as a surface low edges east. Expect a cluster of showers and thunderstorms to develop ahead of the wave. 0- 3 km bulk shear, based on the 12Z NAM12 looks to increase into the 30 to 35 kt range, possibly a little more. The NAM CAPE appears to be overdone, indicating dew points that are a little too high. If storms develop would expected to see a few severe cells with the potential for damaging winds, and maybe some large hail if updraft rotation occurs. The storms could then form into a line as we go into the evening hours and may impact parts of southwest Wisconsin. Latest SPC HREF guidance would keep most of the CAPE south of the area. From a synoptic pattern standpoint, the surface low moving at the area and the warm front in western sections of our forecast area, raises concern for severe weather potential. Keep a close eye on the forecast tonight into tomorrow. Plan on low chances for showers and possibly a thunderstorm on Sunday then high pressure looks to return Sunday night through Tuesday morning. More zonal flow sets up across the area by midweek along with periodic chances for showers and thunderstorms. It looks warmer and more summer-like from midweek and beyond with highs in the 70s and lows mainly in the 50s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 653 PM CDT Fri Jun 14 2019 VFR conditions expected to continue this evening and much of tonight, as showers and storms remain north of LSE/RST. Still watching the potential for lower stratus to blossom overnight, but to be honest, confidence remains on the low side. Will maintain a mention of MVFR ceilings for both LSE and RST, though if stratus develops, it is possible that IFR conditions could be seen at RST for a time. Just how long any stratus lingers is also in question, with some hint that it could persist through much of the afternoon, especially at LSE. Will need to monitor trends closely overnight. Additional showers and storms will become possible into Saturday afternoon, particularly at RST. Meanwhile, gustier southerly winds will diminish toward sunset, shifting more southeasterly and then likely easterly at LSE as a frontal boundary becomes draped through the area. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...JM LONG TERM...Wetenkamp AVIATION...Lawrence
Hazardous weather outlook, Jun 14, 3:00 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 300 PM CDT Fri Jun 14 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-151200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 300 PM CDT Fri Jun 14 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Isolated thunderstorms are possible mainly north of Interstate 90. A few storms could be strong with brief heavy rain, small hail, and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are possible Saturday afternoon and evening. A few storms could become severe over southeast Minnesota, northeast Iowa, and far southwest Wisconsin. Damaging winds and some large hail would be the main threats if thunderstorms develop. There are periodic thunderstorm chances next week. .SPOTTER INFORMATION STATEMENT... Local spotter groups may be needed Saturday afternoon and evening if thunderstorms develop over portions of southeast Minnesota, northeast Iowa, and far southwest Wisconsin. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Wetenkamp
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:28 PM CDT | Areal Flood Advisory | ARX | Vernon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.